Week 178 of chemo complete: Everything’s blurry

Chemo treatment is a journey into the unknown. You’ll wake up on morning and something will be different with your body. It may not necessarily be painful or require immediate medical attention, but rather present an inconvenience that you didn’t expect.

Last week I woke up and noticed that I couldn’t see clearly out of my left eye, everything was blurry. Fortunately my right eye seemed fine, so I was able to read, walk around, and get things done without significant difficulties. Sometime during the afternoon, it cleared up, without me even noticing. Why did this happen? I don’t know. It may be a side effect of chemo treatment or a symptom of my cancer.

I took this self-portrait a couple days later. Yes, my right eye looks a little red. My eyes became red a couple times that day, before returning to normal. I didn’t experience any pain and I have no idea why this happened. Perhaps it was chronic fatigue from multiple myeloma or caused by my chemo.

I always keep my specialists fully informed regarding any changes to my health. I don’t want small issues to become big problems.

Week 178 of chemo complete: Everything's blurry

To recap: On Sunday, July 8th, I completed Cycle 45 Week 2. I have multiple myeloma and anemia, a rare cancer of the immune system. Multiple myeloma affects the plasma cells, a type of immune cell that produces antibodies to fight infection. These plasma cells are found in the bone marrow. As a blood cancer, it is incurable, but treatable. Since February 9th 2015, I have been on Pomalyst and Dexamethasone chemo treatment (Pom/Dex). On July 16th 2017, my Dexamethasone treatment ended, due to right eye damage, reported by my Glaucoma Specialist, from long-term use. On January 9th I began Ninlaro chemo to combat steadily rising cancer levels.

Weekly chemo-inspired self-portraits can be viewed in my flickr album.

Steveston May 2014: Steveston, BC

The post Week 178 of chemo complete: Everything’s blurry appeared first on Fade to Play.